Over the Garden Fence - Gardening Forums

what does a medication reaction

Pull up a chair and grab a cup of Java for a cozy chat about what's on your mind and what's happening in your neck of the woods. This is a strictly for fun non-gardening topics.

what does a medication reaction

Postby butterfly » Dec 17, 2008 3:36 pm

look like?

my tongue and lips puffed up and my tongue since Monday has been very shinny and smooth as glass and a feeling of being asleep

Ok I can take a joke.

Is it tryin to tell me I talk too much, :lol: :lol: :lol:
Cheers Butterfly




Having a place to go - is a home. Having someone to love - is a family.
Having both - is a blessing."--Donna Hedges
User avatar
butterfly
 
Posts: 3234
Joined: Nov 15, 2006 1:44 pm
Location: Nova Scotia Zone 5b Butterfly

Re: what does a medication reaction

Postby Lizcordysmum » Dec 17, 2008 5:22 pm

BF, if you think you are having a drug reaction, call your doctor, immediately, please.

I have had a bad reaction to the anti smoking drug Champix and am being treated for a very ugly depression for almost a week now. The stomach pains stopped a day after I quit taking the drug.

It's a darn good thing a huge snowfall makes me as happy as I can be right now.

Liz, not planning to celebrate Christmas this year: I will simply enjoy the Gift of Snow I have been given.
Cordy's Mum, Liz
Rain Coast, BC Zone 7b/8a


Nae words, nae quarrel
User avatar
Lizcordysmum
 
Posts: 5587
Joined: Nov 14, 2006 2:17 pm
Location: Wet Coast, BC Zone 7b, 8a.

Re: what does a medication reaction

Postby butterfly » Dec 17, 2008 6:43 pm

Liz

I thought it was an RSD attack AT first because my mouth, tongue, lips does have a burning sore pain when in an attack and my feet and legs lately the pain is burning pain is unreal but I reconize tha when in an attack but this i different.

But the shinny glassy smooth tongue and puffed tongue and lips I never had before so blamed that on new medication . But...

I am on Champix for smoking . So that is what is causing the pains in my stomache. so much cramping in the bowel. I hate to stop taking it but if it is going to do this to me, well......

I thought a flu bug I didn't think of Champix I have been down right miserable .

I am glad you got snow. we got 10-12 cm today but now turned to freezing rain. it looks like you got more than 8 cms.

I don't mind the snow but freezzing rain I am so terrified of falls and driving especially at nite
Cheers Butterfly




Having a place to go - is a home. Having someone to love - is a family.
Having both - is a blessing."--Donna Hedges
User avatar
butterfly
 
Posts: 3234
Joined: Nov 15, 2006 1:44 pm
Location: Nova Scotia Zone 5b Butterfly

Re: what does a medication reaction

Postby Eeyore » Dec 17, 2008 6:48 pm

Definitely call your doctor. It sounds like a bad reaction. I haven't heard anything good about Champix at all. :shock:
Lyn
AB, Zone 3A
----------------------------------
“Those who say it can't be done are usually interrupted by others doing it.” ` James Arthur Baldwin"
User avatar
Eeyore
 
Posts: 11182
Joined: Nov 14, 2006 10:47 pm
Location: AB, Zone 3A

Re: what does a medication reaction

Postby LeeInEdmonton » Dec 17, 2008 7:02 pm

I always look up any drug the doc prescribes for me prior to having it filled at the drug store. If I'm still unsure, I discuss it with the druggist. Even then there is risk because not everyone reacts the same...& there will always be a reaction of some sort. For example, I cannot take statins (Lipitor, Crestor ). They always cause a burning sensation in my arms & legs plus a feeling of weakness so I simply do not take them.
You want to quit or reduce smoking ? Switch to a pipe & don't inhale. Enough nicotine is absorbed through mouth tissues to allay the desire plus all the fiddling to keep the damn thing lit will certainly reduce usage.
When I first switched, a 50 gram pipe tobacco pouch lasted 4 days. It now lasts 18. Sounds goofy but seems to be working for me.

Lee
User avatar
LeeInEdmonton
 
Posts: 1015
Joined: Nov 15, 2006 7:41 pm

Re: what does a medication reaction

Postby butterfly » Dec 17, 2008 7:04 pm

I get terrible headaches by times too and I never never get headaches that is something I never have a problem with. They just started in the past week. even one woke me through the nite last nite

I am going to stop taking the darn drug and see if it is better in thr am.

I am supposed to take one just about now and not going to.

I used to get terrible migraines when married and after my divorce never took one again and that is 30 years ago

lol,lol yep the man gave me a headache and not an excuse either, lol,lol :lol: :lol: :wink: :wink:
Cheers Butterfly




Having a place to go - is a home. Having someone to love - is a family.
Having both - is a blessing."--Donna Hedges
User avatar
butterfly
 
Posts: 3234
Joined: Nov 15, 2006 1:44 pm
Location: Nova Scotia Zone 5b Butterfly

Re: what does a medication reaction

Postby Lizcordysmum » Dec 17, 2008 7:28 pm

BF, Windows just shut down on me...midst of my response...

DO NOT STOP TAKING THAT DRUG without talking to your doctor...it is too dangerous.

Lee, I too have problems with drugs/medications...and esp. the quit smoking stuff...have ended up in hospital once over the patch being too strong.

This time, stomach pains, yes, the headache, BF, bad headaches, awful stomach pain...searing/knife-like...and suddenly bad depression. I've been off the drug since Thursday, and the depression isn't leaving. I'm on Paxil, but mornings are HECK.

I figured all the aches and pains are due to the big weather changes here...I make myself go walkies every day, it does feel good to be out and moving, it's an accomplishment, at least.

I too research every new drug...I wanted to quit so badly...I read Success Stories and believed I would be one of them. Positive thinking didn't work, and Dog knows I tried.

Good luck to you, BF...but please please call your doctor before you just stop taking the pills.
Cordy's Mum, Liz
Rain Coast, BC Zone 7b/8a


Nae words, nae quarrel
User avatar
Lizcordysmum
 
Posts: 5587
Joined: Nov 14, 2006 2:17 pm
Location: Wet Coast, BC Zone 7b, 8a.

Re: what does a medication reaction

Postby butterfly » Dec 17, 2008 9:51 pm

I did call Dr but this is wed. he close at noon

Gosh Liz, why is it dangerous to stop taking it.??

I looked it up and yes headaches. I normally check everything too before I get them filled but like you, I heard all good things about champix and know of 2 people who quit so easy. That other drug was bad for me, can't remember the name and a neigbour went into convulsions and almost died.

I have awful awful withdrawl symptoms when I quit. I have done it so many times and always start again because of the withdrawals are so bad. 45 years smoking not that easy but I don't have any smokes and not going to buy any either. My roads are all ice right now I had to cancel work. Plus not craving.

I didn't take my nitely one yet, so you think I should take it? Liz I did asked my doc if Champix was a form of an anit depressiant and he said no. I asked because I am and have been for years a poor sleeper. Lay awake watching TV til 3-4 am most nites but have been sleeping like a rock and many times I am asleep before my head hit the pillow litterly because I don't even have time to take my glasses off and I am gone, woke many many mornings with them still on. Don't think I even moved all nite

I thought of stroke with the headaches. I have many mini strokes before and over the years and one bad one but no damage only couldn't eat, drink, walk see or talk for a week but all came back ok.

I think it is only a year or so I had a small one. Took that while on here.

Now I am worried and especially with a new young doctor who Dec 5th cound't even remember he sent me to RA doc just in Oct. But smoking has to be a lot worse than Champix.


Now I am nervous, do I take this one now or wait and call the doc in the am??
Cheers Butterfly




Having a place to go - is a home. Having someone to love - is a family.
Having both - is a blessing."--Donna Hedges
User avatar
butterfly
 
Posts: 3234
Joined: Nov 15, 2006 1:44 pm
Location: Nova Scotia Zone 5b Butterfly

Re: what does a medication reaction

Postby Lizcordysmum » Dec 17, 2008 10:28 pm

BF, I know it is late now, but the only thing I will suggest is that you do call your doctor and see him/her as soon as possible before you stop taking the drug entirely. I got a package with my Champix, and a huge easy to read and understand, sheet of warnings and instructions.

Best of luck to you, and do let us know.
Cordy's Mum, Liz
Rain Coast, BC Zone 7b/8a


Nae words, nae quarrel
User avatar
Lizcordysmum
 
Posts: 5587
Joined: Nov 14, 2006 2:17 pm
Location: Wet Coast, BC Zone 7b, 8a.

Re: what does a medication reaction

Postby butterfly » Dec 18, 2008 12:02 am

ok will do Liz

most meds comess with warnings but yes this med is causing me concern

thanks for pointing this out
Cheers Butterfly




Having a place to go - is a home. Having someone to love - is a family.
Having both - is a blessing."--Donna Hedges
User avatar
butterfly
 
Posts: 3234
Joined: Nov 15, 2006 1:44 pm
Location: Nova Scotia Zone 5b Butterfly

Next

Return to Over the Garden Fence

Who is online

Users browsing this forum: No registered users and 2 guests

Follow Style At Home Online

Facebook Activity

Contests

Latest Contests

more contests